Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 112, NWS Wichita, KS

May 29, 2012Labette County, Montgomery County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 29, 2012, 12:02 AM CDT for Labette County, Montgomery County, Kansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2012, 12:02 AM CDT (05:02 UTC)
Expired
May 29, 2012, 12:30 AM CDT
In force
28 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Labette County, KS, Montgomery County, KS

The radar

The Tulsa radar (KINX), 99 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1923 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1923 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1564 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

494 
WUUS53 KICT 290502
SVRICT
KSC099-125-290530-
/O.NEW.KICT.SV.W.0112.120529T0502Z-120529T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1202 AM CDT TUE MAY 29 2012

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LABETTE COUNTY IN SOUTHEAST KANSAS...
  SOUTHEASTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...

* UNTIL 1230 AM CDT

* AT 1157 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  COFFEYVILLE...AND MOVING SOUTHEAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
           DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  EDNA...COFFEYVILLE AIRPORT AND ANGOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3699 9579 3725 9561 3712 9532 3699 9533
TIME...MOT...LOC 0503Z 296DEG 15KT 3707 9561

HAIL...1.00IN
WIND...60 MPH

$$

BILLINGS
3 follow-up statements
667 
WWUS53 KICT 290516
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1216 AM CDT TUE MAY 29 2012

KSC099-125-290530-
/O.CON.KICT.SV.W.0112.000000T0000Z-120529T0530Z/
MONTGOMERY KS-LABETTE KS-
1216 AM CDT TUE MAY 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
LABETTE AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 1230 AM CDT...

AT 1211 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
COFFEYVILLE...AND MOVING SOUTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
         DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
EDNA AND ANGOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3699 9579 3725 9561 3712 9532 3699 9533
TIME...MOT...LOC 0516Z 296DEG 15KT 3705 9555

HAIL...1.00IN
WIND...60 MPH

$$

BILLINGS
888 
WWUS53 KICT 290521
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1221 AM CDT TUE MAY 29 2012

KSC125-290531-
/O.CAN.KICT.SV.W.0112.000000T0000Z-120529T0530Z/
MONTGOMERY KS-
1221 AM CDT TUE MAY 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA.

LAT...LON 3699 9552 3721 9552 3712 9532 3699 9533
TIME...MOT...LOC 0521Z 296DEG 15KT 3704 9553

$$

KSC099-290530-
/O.CON.KICT.SV.W.0112.000000T0000Z-120529T0530Z/
LABETTE KS-
1221 AM CDT TUE MAY 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
LABETTE COUNTY UNTIL 1230 AM CDT...

AT 1216 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
COFFEYVILLE...AND MOVING SOUTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
         DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
EDNA AND ANGOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3699 9552 3721 9552 3712 9532 3699 9533
TIME...MOT...LOC 0521Z 296DEG 15KT 3704 9553

HAIL...1.00IN
WIND...60 MPH

$$

BILLINGS
913 
WWUS53 KICT 290525
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1225 AM CDT TUE MAY 29 2012

KSC099-290535-
/O.EXP.KICT.SV.W.0112.000000T0000Z-120529T0530Z/
LABETTE KS-
1225 AM CDT TUE MAY 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LABETTE COUNTY
WILL EXPIRE AT 1230 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3699 9552 3721 9552 3712 9532 3699 9533
TIME...MOT...LOC 0525Z 296DEG 15KT 3703 9551

$$

BILLINGS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 11:52 PM CDT, 10 minutes earlier.

Area forecast discussion, May 28, 11:52 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1152 PM CDT MON MAY 28 2012

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAIN HAZARDS: THUNDERSTORM POTENTIAL.

CONVECTION OVER FAR NORTHEAST OK AND FAR SOUTHEASTERN KS EXPECTED
TO REMAIN JUST SOUTHEAST OF CNU SITE OVERNIGHT. SHORT RANGE HRRR
MODEL INDICATES THE BRUNT OF THIS CONVECTION SHIFTING EAST LATE
TONIGHT. SCATTERED THUNDERSTORMS MAY DEVELOP TUESDAY (PRIMARILY
AFTERNOON/EVENING) FROM WESTERN AND SOUTHERN KS INTO OKLAHOMA...AS
WESTERN END OF OLD FRONTAL BOUNDARY LIFTS NORTHWARD INTO AREA.
WEAK LIFT EXPECTED TO COMBINE WITH STRONG INSTABILITY/SHEAR TO
SUPPORT CONVECTIVE DEVELOPMENT. SHORT TERM GUIDANCE IS IN GOOD
AGREEMENT ON CONVECTIVE INITIATION AND WILL INSERT VCTS AT
HUT/ICT/CNU IN LATE PM/EVE.

JMC

&&

.PREV DISCUSSION... /ISSUED 644 PM CDT MON MAY 28 2012/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

VFR TO PREVAIL WITH LIGHT WINDS. SMALL CHANCE FOR THUNDERSTORMS
IN FAR SOUTHEAST KS THIS EVENING IN VICINITY OF WEAK FRONTAL
BOUNDARY. WITH CONVERGENCE RATHER WEAK...WILL KEEP CNU TAF DRY.
WEAK SOUTHERLY RETURN FLOW PROGGED TUESDAY IN SOUTH
CENTRAL/SOUTHEAST KS ALONG WITH WEAK ISENTROPIC UPGLIDE. DECENT
MOISTURE/INSTABILITY PROGGED BUT FORCING IS ON THE WEAK SIDE. THIS
MAY RESULT IN WIDELY SCATTERED THUNDERSTORMS IN THE SOUTH. DUE TO
COVERAGE CONCERNS THIS FAR OUT...WILL LEAVE TS MENTION OUT OF TAFS
BUT WILL NEED TO WATCH FOR POSSIBLE STORMS NEAR HUT...ICT...AND
CNU IN PARTICULAR.

JMC

PREV DISCUSSION... /ISSUED 347 PM CDT MON MAY 28 2012/

DISCUSSION...

TONIGHT:
RELATIVELY DRY AIR HAS BEEN OVERSPREADING NORTHWEST HALF OF
FORECAST AREA...WHICH SHOULD RESULT IN FAIRLY COOL NIGHT. HIGHER
DEWPOINTS IN SOUTHEAST KS SHOULD KEEP LOWS RELATIVELY MILD. WITH
FRONT SLOWING...WILL KEEP SOME SMALL POPS GOING IN SE KS AHEAD OF
THE FRONT.

TUE-TUE NIGHT:
SIGNIFICANT MODEL DIFFERENCES...AS NAM APPEARS TO BE OVERLY
GENEROUS WITH QPF DURING THE DAY. 1200 UTC RUNS OF GFS/ECMWF ARE
SOMEWHAT SIMILAR BUT SLIGHTLY DISPLACED IN LOCATION OF MUCH
SMALLER QPF. WRF-KF FOR THAT TIME FRAME IS DRY. WILL RUN WITH
SLIGHT CHANCE GENERALLY WEST/SOUTH OF KICT AND THEN ROUGHLY  SOUTH
OF HIGHWAY 400 TUE NIGHT. THIS WOULD CORRESPOND TO THE BEST
ISENTROPIC LIFT AND LEAST CAPPING. WITH ONLY LIMITED CLOUDS AND
RELATIVELY DRY AIR ACROSS THE NORTH...TEMPERATURES SHOULD REBOUND
WELL INTO THE 80S AREAWIDE.

WED-THU:
MODELS ALL COMING AROUND TO THE SAME SOLUTION WITH BEST CHANCES
FOR PRECIPITATION IN THE SW AND LEAST IN THE NE. HAVE TWEAKED
GRIDS TO SHOW THIS GRADIENT. MAINLY FOCUS FOR PRECIPITATION WILL
BE THE WARM FRONT AND ISENTROPIC LIFT. MUCH BETTER CHANCES APPEAR
TO BE ON WED NIGHT AND EARLY THU WHEN DECENT SHORTWAVE WILL MOVE
THROUGH FLOW.

FRI-MON:
ONLY CHANCE OF PRECIPITATION WORTH INCLUDING AT THIS POINT IS ON
SAT ACROSS MOST OF SOUTH CENTRAL/SOUTHEAST KS. WHILE ECMWF/GFS NOT
IDENTICAL...BUT BOTH HINT AT PRECIPITATION IN MOIST RETURN FLOW.
TEMPERATURES A BIT COOLER ON FRI BEHIND FRONT AND ESPECIALLY IN
SOUTHEAST KS WHERE CLOUDS WILL PERSIST. OTHERWISE WARMING TREND
SHOULD COMMENCE STARTING SAT. BELIEVE FORECAST TEMPERATURES WILL
BE CONSIDERABLY WARMER THAN WHAT IS INDICATED...WITH THICKNESSES
FROM GFS/ECMWF AND HPC GUIDANCE ALL SIGNIFICANTLY WARMER THAN
INTIALIZATION GRIDS AND NO CONSENSUS TO DEVIATE FROM IT. SUSPECT
TEMPERATURES ARE MORE LIKELY TO BE IN THE UPPER 80S SAT/LOWER-
MID 90S SUN-MON WITH A FEW SPOTS IN THE NORTHWEST IN THE UPPER
90S. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    62  87  63  86 /   0  10  20  30
HUTCHINSON      57  85  60  85 /   0  10  10  20
NEWTON          61  88  60  86 /   0  10  10  20
ELDORADO        60  89  61  87 /   0  10  20  20
WINFIELD-KWLD   64  88  65  87 /  20  20  20  30
RUSSELL         52  85  54  81 /   0  10  10  20
GREAT BEND      53  87  56  82 /   0  20  10  20
SALINA          56  87  56  86 /   0  10  10  20
MCPHERSON       58  88  57  85 /   0  10  10  20
COFFEYVILLE     66  87  68  86 /  60  10  30  20
CHANUTE         62  86  62  85 /  20  10  20  20
IOLA            61  87  60  84 /  10  10  20  10
PARSONS-KPPF    63  88  63  86 /  50  10  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 28, 10:00 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1000 PM CDT MON MAY 28 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-300300-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1000 PM CDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A STRONG THUNDERSTORM OR TWO WILL BE POSSIBLE OVERNIGHT ACROSS FAR
SOUTHEASTERN KANSAS. THE MAIN THREATS WILL BE HAIL TO NICKEL SIZE
AND WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE OVER THE AREA ON TUESDAY THROUGH
THURSDAY. SOME STRONG STORMS ARE POSSIBLE ON TUESDAY AND WEDNESDAY
ACROSS PARTS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. THERE IS
CONSIDERABLE UNCERTAINTY AS TO THE TIMING OF THE STORMS. THIS WILL
AFFECT THE AMOUNT OF INSTABILITY AND THE MAGNITUDE OF THE THREAT.
AT THIS POINT...SMALL HAIL AND WINDS TO 50 MPH ARE THE PRIMARY
THREAT.  PLEASE CHECK LATER OUTLOOKS FOR UPDATED INFORMATION.

ADDITIONAL STORMS ARE FORECAST ON SATURDAY. A FEW STRONG STORMS
WILL BE POSSIBLE ROUGHLY SOUTH OF HIGHWAY 400.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, May 28, 10:12 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1012 PM CDT MON MAY 28 2012

KSZ098-290345-
CHAUTAUQUA-
1012 PM CDT MON MAY 28 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA COUNTY...

AT 1009 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR ELGIN...OR 13 MILES SOUTHWEST OF
SEDAN...AND MOVING EAST AT 15 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

&&

LAT...LON 3705 9650 3730 9597 3729 9596 3699 9596
      3699 9648
TIME...MOT...LOC 0313Z 250DEG 12KT 3700 9634

BILLINGS
Special weather statement, May 28, 10:24 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1024 PM CDT MON MAY 28 2012

KSZ098-290400-
CHAUTAUQUA-
1024 PM CDT MON MAY 28 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA COUNTY...

AT 1023 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR ELGIN...OR 7 MILES SOUTHWEST OF
SEDAN...AND MOVING NORTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3699 9648 3705 9650 3730 9598 3729 9596
      3699 9596
TIME...MOT...LOC 0324Z 244DEG 20KT 3704 9625

BILLINGS
Special weather statement, May 28, 10:52 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1052 PM CDT MON MAY 28 2012

KSZ099-290415-
MONTGOMERY-
1052 PM CDT MON MAY 28 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MONTGOMERY COUNTY...

AT 1051 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF HAVANA...OR 16
MILES NORTHWEST OF COFFEYVILLE...AND MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3723 9597 3738 9552 3700 9553 3699 9593
      3700 9596
TIME...MOT...LOC 0352Z 250DEG 23KT 3716 9586

BILLINGS
Special weather statement, May 28, 11:15 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1115 PM CDT MON MAY 28 2012

KSZ099-100-290445-
LABETTE-MONTGOMERY-
1115 PM CDT MON MAY 28 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE AND MONTGOMERY COUNTIES...

AT 1110 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR CHERRYVALE...OR 13 MILES
NORTHEAST OF COFFEYVILLE...AND MOVING SOUTHEAST AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3725 9579 3735 9551 3722 9526 3699 9551
      3700 9553
TIME...MOT...LOC 0416Z 302DEG 7KT 3721 9551

BILLINGS
Local storm report, May 28, 11:26 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1126 PM CDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 PM     HAIL             5 SSW CHERRYVALE        37.20N 95.59W
05/28/2012  E1.00 INCH       MONTGOMERY         KS   AMATEUR RADIO

            QUARTER SIZED HAIL FALLING AT THE JUNCTION OF HIGHWAYS
            160 AND 169.

&&

JMB
Special weather statement, May 28, 11:51 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1151 PM CDT MON MAY 28 2012

KSZ099-100-290515-
LABETTE-MONTGOMERY-
1151 PM CDT MON MAY 28 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE AND MONTGOMERY COUNTIES...

AT 1148 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR LIBERTY...OR 7 MILES NORTH OF
COFFEYVILLE...AND MOVING EAST AT 15 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3708 9596 3729 9563 3726 9533 3699 9535
      3700 9596
TIME...MOT...LOC 0451Z 277DEG 13KT 3715 9561

BILLINGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:27 PM CDTSpecial Weather StatementICTLabette48 min
May 28, 10:12 PM CDTSpecial Weather StatementICTChautauqua33 min
May 28, 10:24 PM CDTSpecial Weather StatementICTChautauqua36 min
May 28, 10:27 PM CDTSevere Thunderstorm WarningICTChautauqua48 min
May 28, 10:52 PM CDTSpecial Weather StatementICTMontgomery23 min
May 28, 11:15 PM CDTSpecial Weather StatementICTLabette30 min
May 28, 11:51 PM CDTSpecial Weather StatementICTMontgomery24 min
May 29, 12:47 AM CDTSpecial Weather StatementICTLabette28 min
May 29, 5:56 PM CDTSpecial Weather StatementICTHarper34 min
May 29, 6:07 PM CDTSevere Thunderstorm WarningICTHarper38 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.